Rocky Mountain Journal of Mathematics

On the middle coefficient of $\Phi _{3p_2p_3}$

Alaa Al-Kateeb

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


The middle coefficient of a polynomial of an even degree $d$ is the coefficient of $x^{{d}/{2}}$. In this note we compute the middle coefficient of the cyclotomic polynomial $\Phi _{3p_2p_3}(x)$ when $p_3\equiv \pm 2,\pm 4, \pm 5\bmod 3p_2$.

Article information

Rocky Mountain J. Math., Volume 49, Number 6 (2019), 1755-1767.

First available in Project Euclid: 3 November 2019

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Primary: 11B83: Special sequences and polynomials
Secondary: 11C08: Polynomials [See also 13F20] 11N56: Rate of growth of arithmetic functions

Cyclotomic polynomials middle coefficient


Al-Kateeb, Alaa. On the middle coefficient of $\Phi _{3p_2p_3}$. Rocky Mountain J. Math. 49 (2019), no. 6, 1755--1767. doi:10.1216/RMJ-2019-49-6-1755.

Export citation


  • A. Al-Kateeb, Structures and properties of cyclotomic polynomials, Ph.D. thesis, North Carolina State University (2016).
  • A.S. Bang, Om Ligningen $\phi_n(x) = 0$, Nyt Tidsskr. Math. 6 (1895), 6–12.
  • M. Beiter, Coefficients of the cyclotomic polynomial $F_{3qr} (x)$, Fibonacci Quart. 16 (1978), 302–306.
  • G. Dresden, On the middle coefficient of a cyclotomic polynomial, Amer. Math. Monthly 111 (2004), no. 6, 531–533.
  • T.Y. Lam and K.H. Leung, On the cyclotomic polynomial $\Phi_{pq} (X)$, Amer. Math. Monthly 103 (1996), no. 7, 562–564.
  • M. Beiter, The midterm coefficient of the cyclotomic polynomial $F_{pq}(x)$, Amer. Math. Monthly 71 (1964), no. 7, 769–770.
  • R. Thangadurai, On the coefficients of cyclotomic polynomials, pp. 311–322 in Cyclotomic fields and related topics (Pune, 1999), Bhaskaracharya Pratishthana, Pune (2000).